

## **Facilitation Plan**

# Region-specific (Virtual)

Residents from Gambier Island have expressed their livability concerns through a community survey conducted during Summer 2023. Phase 1 of the project focused on analyzing this survey and extracting community values and pressing issues affecting their quality of life. Having identified the priority issues of different communities around the island, as part of Phase 2 the team is preparing to continue the conversations with residents to understand how each community experience these issues, what resources and gaps do the communities have to address them and what actions can be taken collectively and individually to improve their quality of life around community values.

The following document details the facilitation strategy to be carried out with region-specific communities during virtual engagement sessions planned for February.

#### **Dates & Location:**

Southwest: Tuesday February 20th, 6:30 - 8:00 pm, by Zoom

Bays, East, North: Monday February 12th, 6:30 - 8:00 pm, by Zoom

### **Engagement goals**

- Communicating where the project is at, including emerging themes and findings from Phase 1.
- Gather community input on their lived experiences around the top priority issues, their existing resources and gaps to respond to them, and possible strategies to improve living conditions.

#### **Agenda**

- Joining & Welcome (5 min)
- Introductory presentation (10 min)
- Overview of Activity (5 min)
- Q&A (10 min)
- Break+Breakout rooms (5 min)
- Room introductions (5 min)
- Room discussions (25 min)
- Break (5 min)
- Room rotation (10 min)
- Closing (10 min)

#### Roles

Chair: TBDPresenters: All

• Facilitators / Notetakers

Fire: PeterFerry: Melissa



- o General Emergency: Santiago
- o Trash & Recycling: Nadine

# **Logistics**

- Notice of Engagement + Survey: Send 1 week before
- Send a reminder a few days before
- Check-in instructions: Assign tickets for the draw/raffle. Indicate what to expect.
   Once on the breakout groups, gather attendants names, community (New Brighton, Gambier Harbour, West Bay, WBL, Other)
- Resources (general): digital forms (feedback of the session)
- Resources for Breakout Groups: Zoom's Blank Board tool, Notepads/PC for note taking
- Resources for Group Rotation: Zoom's Blank Board tool



# Facilitation timeline (Total time: 90 mins)

Agenda Item	Time	Description	Lead/s
Set up	6:10 pm (20 mins)	Set zoom call, try Zoom tools, try Microphones, etc.	SoundPlanning
Joining & Welcome	6:30 pm (5 mins)	Welcome, give check-in instructions (See <i>Logistics: Check-in instructions</i> )	SoundPlanning
Introductory presentation	6:35 pm (10 mins)	Land acknowledgement Overview of agenda Project overview and context Survey results Emerging themes and findings How this session informs the project Next steps	SoundPlanning
Overview of Activity	6:45 pm (5 mins)	<ul> <li>Explain logistics/dynamics:</li> <li>Breakout groups (groups of 3-5)</li> <li>Each group will discuss one of the four most pressing issues from the survey for the specific region</li> <li>Post guiding questions</li> <li>Discuss and gather ideas and experiences around each issue</li> <li>Write them/post them on the Virtual White Board (Action mapping board)</li> <li>This will take 20-30 mins</li> <li>Attendees will rotate around breakout groups and take a look to the other Action Mapping boards during the Group Rotation</li> <li>People will have the opportunity to contribute to other Action Mapping boards during this Group Rotation, so they don't feel that they missed the chance to share their thoughts</li> </ul>	SoundPlanning
Q&A	6:50 pm (5-10 mins)	Open for questions about the project, the session/activity (survey analysis, what to expect next, communication channels, etc.)	SoundPlanning Maybe: Sam
Break/Room distribution	7:00 pm (5 mins)	Time for attendees to grab something to drink and choose their preferred breakout room based on the issue to be discussed	SoundPlanning
Room introductions	7:05 pm (5 mins)	Registration and Ice-breaker: Tell us your name, community and how long have you	SoundPlanning



Agenda Item	Time	Description	Lead/s
		lived in Gambier? What do you love the most about Gambier? What do you enjoy about it? What barriers do you find living in Gambier?	
Breakout Room discussions	7:10 pm (20-25 mins)	PRIMARY Q: How have you personally experienced this issue on the island (positive/negative experience)? What works well? What doesn't/What is missing? How can we improve what already exists? How can we get started addressing the concerns we discussed today? How can we support each other as a community regarding this issue? What can we do as a community?  SECONDARY Q: What would a better service look like? What would be helpful for us to do that? Who do we need help from? Is there someone you consider could be more vulnerable to this issue than others? Who might find it challenging to access knowledge/resources to address the issue?	SoundPlanning
Break	7:35 pm (5 min)	Short break to let people take a breath before the next activity.	-
Room Rotation	7:40 pm (10 mins)	Rotate around the breakout rooms and take a look at the other Action Mapping boards.  Contribute to other virtual boards giving your thoughts or support to others' ideas and sharing any additional experience or idea that you can think of.	SoundPlanning
Closing	7:50 pm (5-10 mins)	Invite people to return to the General room. SoundPlanning shares what stood out in each room's conversation. Ask about reflections, final thoughts, overall experience during the session, how	SoundPlanning



Agenda Item	Time	Description	Lead/s
		do people feel? Prizes/Raffles Pass on a short digital form for feedback: What worked during the session? What didn't? Did you learn something from Gambier that you didn't know before? Invite attendants to share their experience with the ones that couldn't join and extend the invitation to attend the other sessions.	

### **Contingencies**

- What if there is a room with few/no people and a room with too many)?
  - Give clear instructions about the intention of an even distribution around rooms.
     If a room has more than it is intended, ask if someone would like to join the other rooms. If people decide to stay, merge rooms until the attendees are more evenly distributed. Example: Merge General Emergency with Fire for a total of 6 people.
  - Remind them that during the Room Rotation they will have the chance to share their thoughts on the other issues
- What if there is a low turnout?
  - Merge rooms to have enough participants in a breakout room.
- What if there is a high turnout?
  - Distribute attendees as evenly as possible on the breakout rooms
  - Have a rule that encourages everyone to talk.
- How to overcome a mental block when discussing actions?
  - o Bring issue-specific booklet with action ideas based on research
- If a community "expert" is on a table of a different issue?
  - Encourage to contribute on other rooms, and then they will have the chance to contribute on the issue of expertise during the Room Rotations